Alert archive / North Dakota / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Bismarck, ND

November 13, 20114 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Nov 13, 2011, 3:48 AM MST for 4 counties in North Dakota. It took effect at Nov 13, 2011, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2011, 3:48 AM MST (10:48 UTC)
In effect from
Nov 13, 2011, 11:00 AM MST
Expired
Nov 13, 2011, 5:00 PM MST
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2963 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS83 KBIS 131048
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CST SUN NOV 13 2011

...RED FLAG WARNING FOR FAR SOUTHWEST NORTH DAKOTA SUNDAY FOR
STRONG WINDS AND VERY DRY FUELS...

.DESPITE RELATIVE HUMIDITY LEVELS BEING ABOVE CRITICAL
VALUES...WESTERLY WINDS SUSTAINED AT 25 MPH WITH OCCASIONAL GUSTS
TO NEAR 40 MPH COMBINED WITH PLENTIFUL VERY DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID FIRE GROWTH AND VERY HIGH FIRE DANGER SUNDAY
AFTERNOON ACROSS THE FAR SOUTHWEST. RAPID FIRE GROWTH HAS BEEN
RECENTLY OBSERVED ACROSS THE SOUTHWEST WITH SIMILAR CONDITIONS.

FOR MONDAY...WEST-NORTHWEST WINDS SUSTAINED TO 30 MPH WITH GUSTS
IN EXCESS OF 40 MPH WILL BE POSSIBLE. HOWEVER...LIGHT
PRECIPITATION IS ALSO POSSIBLE MONDAY AFTERNOON...AND WILL NOT
ISSUE A FIRE WEATHER WATCH AT THIS TIME. HOWEVER...CONDITIONS WILL
HAVE TO BE MONITORED FOR POSSIBLE FIRE WEATHER HEADLINES.

NDZ040-041-043-044-131900-
/O.NEW.KBIS.FW.W.0012.111113T1800Z-111114T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
348 AM MST SUN NOV 13 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR STRONG WINDS AND VERY DRY FUELS FOR FAR
SOUTHWEST NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND VERY DRY FUELS...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON.


* SUSTAINED WINDS TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED
  THIS AFTERNOON ACROSS FAR SOUTHWEST NORTH DAKOTA.

* STRONG WINDS COMBINED WITH VERY DRY FUELS WILL CREATE THE
  POTENTIAL FOR RAPID FIRE GROWTH...WHICH HAS BEEN RECENTLY
  OBSERVED ACROSS THE SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

AYD
4 follow-up statements
364 
WWUS83 KBIS 131305
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
705 AM CST SUN NOV 13 2011

...RED FLAG WARNING FOR FAR SOUTHWEST NORTH DAKOTA SUNDAY FOR
STRONG WINDS AND VERY DRY FUELS...

.DESPITE RELATIVE HUMIDITY LEVELS BEING ABOVE CRITICAL VALUES...
WESTERLY WINDS SUSTAINED AT 25 MPH WITH OCCASIONAL GUSTS TO NEAR
40 MPH COMBINED WITH PLENTIFUL VERY DRY FUELS WILL CREATE THE
POTENTIAL FOR RAPID FIRE GROWTH AND VERY HIGH FIRE DANGER SUNDAY
AFTERNOON ACROSS THE FAR SOUTHWEST. RAPID FIRE GROWTH HAS BEEN
RECENTLY OBSERVED ACROSS THE SOUTHWEST WITH SIMILAR CONDITIONS.

FOR MONDAY...WEST-NORTHWEST WINDS SUSTAINED TO 30 MPH WITH GUSTS
IN EXCESS OF 40 MPH WILL BE POSSIBLE. HOWEVER...LIGHT
PRECIPITATION IS ALSO POSSIBLE MONDAY AFTERNOON...AND SO A FIRE
WEATHER WATCH WILL NOT BE ISSUED AT THIS TIME FOR MONDAY.
HOWEVER...CONDITIONS WILL HAVE TO BE MONITORED FOR POSSIBLE
FIRE WEATHER HEADLINES.

NDZ040-041-043-044-132115-
/O.CON.KBIS.FW.W.0012.111113T1800Z-111114T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
605 AM MST SUN NOV 13 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND VERY DRY FUELS FOR FAR
SOUTHWEST NORTH DAKOTA.

A RED FLAG WARNING REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON.

* SUSTAINED WINDS TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE 
  EXPECTED THIS AFTERNOON ACROSS FAR SOUTHWEST NORTH DAKOTA. 

* STRONG WINDS COMBINED WITH VERY DRY FUELS WILL CREATE THE 
  POTENTIAL FOR RAPID FIRE GROWTH...WHICH HAS BEEN RECENTLY 
  OBSERVED ACROSS THE SOUTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JP MARTIN
942 
WWUS83 KBIS 131646
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1046 AM CST SUN NOV 13 2011

...RED FLAG WARNING FOR FAR SOUTHWEST NORTH DAKOTA SUNDAY FOR
STRONG WINDS AND VERY DRY FUELS...

.DESPITE RELATIVE HUMIDITY LEVELS BEING ABOVE CRITICAL VALUES...
WESTERLY WINDS SUSTAINED AT 25 MPH WITH OCCASIONAL GUSTS TO NEAR
40 MPH COMBINED WITH PLENTIFUL VERY DRY FUELS WILL CREATE THE
POTENTIAL FOR RAPID FIRE GROWTH AND VERY HIGH FIRE DANGER SUNDAY
AFTERNOON ACROSS THE FAR SOUTHWEST. RAPID FIRE GROWTH HAS BEEN
RECENTLY OBSERVED ACROSS THE SOUTHWEST WITH SIMILAR CONDITIONS.

FOR MONDAY...WEST-NORTHWEST WINDS SUSTAINED TO 30 MPH WITH GUSTS
IN EXCESS OF 40 MPH WILL BE POSSIBLE. HOWEVER...LIGHT
PRECIPITATION IS ALSO POSSIBLE MONDAY AFTERNOON...AND SO A FIRE
WEATHER WATCH WILL NOT BE ISSUED AT THIS TIME FOR MONDAY.
HOWEVER...CONDITIONS WILL HAVE TO BE MONITORED FOR POSSIBLE FIRE
WEATHER HEADLINES.

NDZ040-041-043-044-140000-
/O.CON.KBIS.FW.W.0012.111113T1800Z-111114T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
946 AM MST SUN NOV 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND VERY DRY FUELS FOR FAR SOUTHWEST
NORTH DAKOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE
  EXPECTED THIS AFTERNOON ACROSS FAR SOUTHWEST NORTH DAKOTA.

* STRONG WINDS COMBINED WITH VERY DRY FUELS WILL CREATE THE 
  POTENTIAL FOR RAPID FIRE GROWTH...WHICH HAS BEEN RECENTLY 
  OBSERVED ACROSS THE SOUTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TWH
883 
WWUS83 KBIS 132113
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
313 PM CST SUN NOV 13 2011

...RED FLAG WARNING FOR FAR SOUTHWEST NORTH DAKOTA SUNDAY FOR
STRONG WINDS AND VERY DRY FUELS...

.WESTERLY WINDS SUSTAINED AT 25 MPH WITH OCCASIONAL GUSTS TO NEAR 
40 MPH COMBINED WITH PLENTIFUL VERY DRY FUELS WILL CREATE THE
POTENTIAL FOR RAPID FIRE GROWTH AND VERY HIGH FIRE DANGER THROUGH
THE REMAINDER OF THE AFTERNOON ACROSS THE FAR SOUTHWEST. RAPID
FIRE GROWTH HAS BEEN RECENTLY OBSERVED ACROSS THE SOUTHWEST WITH
SIMILAR CONDITIONS.

FOR MONDAY...WEST-NORTHWEST WINDS SUSTAINED TO 30 MPH WITH GUSTS
IN EXCESS OF 40 MPH WILL BE POSSIBLE. HOWEVER...LIGHT
PRECIPITATION IS ALSO POSSIBLE MONDAY AFTERNOON...AND SO A FIRE
WEATHER WATCH WILL NOT BE ISSUED AT THIS TIME FOR MONDAY.
HOWEVER...CONDITIONS WILL HAVE TO BE MONITORED FOR POSSIBLE FIRE
WEATHER HEADLINES.

NDZ040-041-043-044-140000-
/O.CON.KBIS.FW.W.0012.000000T0000Z-111114T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
213 PM MST SUN NOV 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND VERY DRY FUELS FOR FAR SOUTHWEST
NORTH DAKOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE 
  EXPECTED THIS AFTERNOON ACROSS FAR SOUTHWEST NORTH DAKOTA. 

* STRONG WINDS COMBINED WITH VERY DRY FUELS WILL CREATE THE 
  POTENTIAL FOR RAPID FIRE GROWTH...WHICH HAS BEEN RECENTLY 
  OBSERVED ACROSS THE SOUTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TWH
025 
WWUS83 KBIS 132357
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
557 PM CST SUN NOV 13 2011

...RED FLAG WARNING EXPIRING FOR SOUTHWEST NORTH DAKOTA...

.RELATIVE HUMIDITY VALUES AND WINDS HAVE DECREASED BELOW CRITICAL
FIRE WEATHER THRESHOLDS. THUS...THE RED FLAG WARNING IS BEING
ALLOWED TO EXPIRE.

NDZ040-041-043-044-140100-
/O.EXP.KBIS.FW.W.0012.000000T0000Z-111114T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
457 PM MST SUN NOV 13 2011

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
FAR SOUTHWEST NORTH DAKOTA...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

RELATIVE HUMIDITY VALUES AND WINDS HAVE DECREASED BELOW CRITICAL
FIRE WEATHER THRESHOLDS. THUS...THE RED FLAG WARNING IS BEING
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 13, 3:06 AM MST, 42 minutes earlier.

Area forecast discussion, Nov 13, 3:06 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CST SUN NOV 13 2011

.SHORT TERM...TODAY THROUGH MONDAY...

MODELS ARE IN GOOD AGREEMENT ON THE DEEPENING OF THE BROAD CENTRAL
CONUS TROUGH THROUGH THE SHORT TERM PERIOD...WITH WESTERN AND
CENTRAL NORTH DAKOTA RESIDING POLEWARD OF THE UPPER LEVEL JET
AXIS...WITH MULTIPLE SYSTEMS PROPAGATING THROUGH THE NORTHERN PLAINS
WITH A DECREASING TREND IN TEMPERATURES THAT WILL CONTINUE INTO
THE EXTENDED FORECAST PERIOD.

FOR TODAY...LOW LEVEL STRATUS PRIMARILY ALONG AND NORTH OF THE
MISSOURI RIVER AT 10 UTC IS FORECAST TO CONTINUE TO PUSH EAST-
SOUTHEAST GIVEN THE BOUNDARY LAYER TRAJECTORIES IN THE WAKE OF THE
COLD FRONT. THIS STRATUS IS EXPECTED TO CLEAR THE CWA THROUGH
MORNING HOURS. CANNOT RULE OUT PATCHY DRIZZLE...AND PERHAPS EVEN
FREEZING DRIZZLE UNDERNEATH THE STRATUS DECK GIVEN SATURATION
WARMER THAN -10 C. MID LEVEL CLOUD COVER HAS OVERSPREAD ATOP THE
STRATUS DECK. HOWEVER...THE APPROXIMATELY 8 KFT DIFFERENTIAL
BETWEEN THE TWO DECKS MAY CAUSE ICE CRYSTALS IN THE SEEDER FEEDER
PROCESS TO EVAPORATE BEFORE REACHING THE STRATUS...THUS PREVENTING
FLURRIES. FOR THE REST OF TODAY...ANOTHER DAY OF FILTERED
SUNSHINE IS EXPECTED ACROSS THE AREA. WINDY CONDITIONS ARE
EXPECTED ALONG AND WEST OF THE MISSOURI RIVER WITH A TIGHT
PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE ACROSS THE
SOUTHWEST CONUS AND THE NEXT CLIPPER ACROSS EASTERN ALBERTA. WITH
MIXING AND MOMENTUM TRANSFER FROM APPROXIMATELY THE 750-800 MB
LAYER...GUSTS TO 35 KTS MAY BE POSSIBLE FOR A FEW HOURS ACROSS THE
FAR SOUTHWEST. HOWEVER...WILL HOLD OFF ON A WIND ADVISORY FOR NOW
SEEING THAT THE AFOREMENTIONED GUSTS ARE NOT EXPECTED FOR A
SIGNIFICANT ENOUGH PERIOD OF TIME THIS AFTERNOON. HOWEVER...FIRE
WEATHER WILL BE A CONCERN GIVEN THE WINDS AND THE PLENTIFUL...DRY
FUELS IN PLACE AND HAVE ISSUED A RED FLAG WARNING FROM 18-00 UTC
THIS AFTERNOON. SEE THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS.

A WEAK COLD FRONT IS EXPECTED TO PROPAGATE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA SUNDAY NIGHT...WHICH WILL LEAD TO A WINDY DAY
ACROSS A LARGER PORTION OF THE CWA IN ITS WAKE. STEEP LAPSE RATES
THROUGH APPROXIMATELY 700 MB WITH UNIDIRECTIONAL FLOW SHOULD ALLOW
FOR GOOD MOMENTUM TRANSFER... AND A WIND ADVISORY MAY BE NEEDED ACROSS
THE SOUTHWEST WHERE WINDS MAY GUST TO NEAR 40 KTS MONDAY
AFTERNOON. WILL HOLD OFF ON A FIRE WEATHER WATCH FOR NOW FOR
MONDAY AFTERNOON AS LIGHT PRECIPITATION WILL BE POSSIBLE
ASSOCIATED WITH THE BAROCLINIC ZONE ON THE LEADING EDGE OF THE
COLD AIRMASS EXPECTED TO SETTLE ACROSS THE AREA ON TUESDAY. RAIN
MAY MIX WITH SNOW LATE MONDAY AFTERNOON INTO THE EARLY EVENING AS
THE BOUNDARY LAYER SUFFICIENTLY COOLS INTO THE LOW TO MID 30S.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...

THE MAIN CONCERNS IN THE LONG TERM WILL BE...GUSTY NORTHWEST WINDS
BRINGING IN SNOW SHOWERS AND THE COLDEST AIR OF THE SEASON SO FAR
MONDAY NIGHT AND TUESDAY...AND THE POSSIBILITY OF A STORM AT
THE END OF THE PERIOD...NEXT WEEKEND.

AS SURFACE LOW PRESSURE EXITS TO THE NORTHEAST MONDAY NIGHT A
TIGHTENING PRESSURE GRADIENT WILL USHER IN A GUSTY NORTHWEST WIND
AND RAIN CHANGING TO SNOW SHOWERS. HEADLINES FOR WIND MAY BE NEEDED
FOR LATE MONDAY NIGHT AND TUESDAY. MUCH COLDER AIR WILL WORK IN WITH
HIGHS TUESDAY NOT REACHING FREEZING ACROSS THE NORTH. BASED ON
LIMITED MOISTURE...AND MID LEVEL SUPPORT BEING NARROW AND FAST
MOVING...WOULD NOT EXPECT MUCH IN THE WAY OF SNOW ACCUMULATION...
THOUGH A WHITE GROUND BY DAYBREAK TUESDAY SHOULD BE EXPECTED FOR
LOCATIONS THAT DO GET PRECIPITATION.

THE COLD SNAP IS SHORT LIVED AS H5 RIDGING...AND A WESTERLY SURFACE
FLOW...SET UP BY WEDNESDAY NIGHT INTO THURSDAY. AS A WARM FRONT
CROSSED THE AREA ON THURSDAY THERE WILL BE A CHANCE FOR
SHOWERS...LIKELY RAIN SOUTH AND RAIN OR SNOW NORTH. AGAIN...AMOUNTS
LOOK TO BE ON THE LIGHTER SIDE.

FOR NEXT WEEKEND...A DEEP LONG WAVE TROUGH IS FORECAST TO SET UP
ALONG THE WEST COAST WITH SOUTHWEST FLOW ALOFT INTO NORTH DAKOTA.
THE TROUGH IS PROGRESSIVE AND THERE IS A STRONG SURFACE REFLECTION
FORECAST OVER THE WYOMING / COLORADO / NEBRASKA AREA WITH A COLD
POCKET OF AIR OVER SASKATCHEWAN / EASTERN MONTANA / AND WESTERN
NORTH DAKOTA. THIS WILL BEAR CLOSE MONITORING.

&&

.AVIATION...

AN EXTENSIVE AREA OF MVFR / IFR CIGS WAS MOVING THROUGH
CENTRAL AND EASTERN NORTH DAKOTA AT 0930Z. IT EXTENDED BACK INTO
SASKATCHEWAN SO WILL EXPECT CENTRAL AND EASTERN TAF SITES TO BE IN
THESE LOWER CLOUDS MUCH OF THE MORNING.

A TIGHTENING PRESSURE GRADIENT LATER TODAY WILL LEAD TO INCREASING
WIND SPEEDS THROUGH SUNDAY NIGHT.

&&

.FIRE WEATHER...

HAVE ISSUED A RED FLAG WARNING FOR TODAY FOR THE FAR SOUTHWEST
FROM 18 TO 00 UTC. DESPITE RELATIVE HUMIDITIES BEING ABOVE
CRITICAL VALUES...WESTERLY WINDS SUSTAINED AT 25 MPH WITH
OCCASIONAL GUSTS TO NEAR 40 MPH...COMBINED WITH PLENTIFUL VERY DRY
FUELS AND THE RECENT OBSERVED RATE OF FIRE SPREAD...THE FIRE
DANGER WILL BE VERY HIGH AND WILL WARRANT A RED FLAG WARNING BASED
UPON THE POTENTIAL IMPACTS OF THE AFOREMENTIONED CONDITIONS.

FOR MONDAY...WEST-NORTHWEST WINDS SUSTAINED TO 30 MPH WITH GUSTS
IN EXCESS OF 40 MPH WILL BE POSSIBLE. WILL HOLD OFF ON A FIRE
WEATHER WATCH AS LIGHT PRECIPITATION MAY BE POSSIBLE MONDAY
AFTERNOON ACROSS SOUTHWEST NORTH DAKOTA. THAT SAID...THE DRY FUELS
AND WINDS WILL YIELD A VERY HIGH FIRE DANGER.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR NDZ040-041-043-044.

&&

SHORT TERM/FIRE WEATHER...PJA
LONG TERM/AVIATION...JPM
Hazardous weather outlook, Nov 13, 3:36 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
436 AM CST SUN NOV 13 2011

NDZ001-002-009-010-017>020-031>035-042-045-046-050-051-141045-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
MCINTOSH-DICKEY-
436 AM CST SUN NOV 13 2011 /336 AM MST SUN NOV 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040-041-043-044-141045-
SLOPE-HETTINGER-BOWMAN-ADAMS-
336 AM MST SUN NOV 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF VERY DRY VEGETATION AND STRONG WESTERLY WINDS
WILL YIELD VERY HIGH FIRE DANGER AND A RED FLAG WARNING IS IN
EFFECT THIS AFTERNOON ACROSS FAR SOUTHWEST NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST-NORTHWEST WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED ON
MONDAY ACROSS SOUTHWEST NORTH DAKOTA. THE STRONG WINDS AND DRY
FUELS WILL YIELD VERY HIGH FIRE DANGER ONCE AGAIN ON MONDAY ACROSS
FAR SOUTHWESTERN NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-011>013-021>023-025-036-037-047-048-141045-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
436 AM CST SUN NOV 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FREEZING DRIZZLE IS POSSIBLE THIS MORNING ACROSS NORTH
CENTRAL NORTH DAKOTA THROUGH THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

Nearby

Red Flag Warnings in North Dakota, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.